Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 22, 2001, 2:31 AM CDT for Hamlin County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2001, 2:31 AM CDT (07:31 UTC)
- Expired
- Jul 22, 2001, 3:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Hamlin County, SD
The radar
The Sioux Falls radar (KFSD), 126 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:34 AM CDT | Hail 0.75 | Bryant, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3348 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 220732 SVRABR SDC057-220815- /NEW.KABR.SV.W.0230.220731-220815/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 231 AM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMLIN COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 315 AM CDT * AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BRYANT...OR ABOUT 15 MILES NORTH OF DE SMET...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAYTI AROUND 305 AM CDT A TRAINED STORM SPOTTER IN BRYANT REPORTED DIME SIZE HAIL AT 230 AM CDT. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFIC'E IN ABERDEEN. $$ LAT...LON 4455 9749 4454 9727 4474 9713 4475 9749 HINTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:55 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jul 21, 8:55 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
855 PM CDT SAT JUL 21 2001
CONVECTION TO W AND SW OF CWA. oWITH LLJ DEVELOPING AND ONGOING
TRENDS...THINK ZONES STILL IN REASONABLE SHAPE. NO UPDAE PLANNED.
.ABR...FLASH FLOOD WATCH TONIGHT NORTHEAST SD ZONES 008...020>023
AND WESTERN MN ZONES 039 AND 046.
MARSHALLThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:20 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Stanley | 25 min |
| Jul 21, 11:00 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hyde | 45 min |
| Jul 22, 2:25 AM CDT | Severe Thunderstorm Warning | ABR | Clark | 35 min |
| Jul 22, 3:40 AM CDT | Flash Flood Warning | ABR | Codington, Deuel, Hamlin | 95 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.